Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Mar 30, 2007, 3:50 AM CDT for 35 counties in Iowa. It took effect at Mar 30, 2007, 6:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 3:50 AM CDT (08:50 UTC)
- In effect from
- Mar 30, 2007, 6:00 PM CDT
- Expired
- Mar 30, 2007, 3:37 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 35 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDMX 300850 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 350 AM CDT FRI MAR 30 2007 ...HEAVY RAINS EXPECTED TONIGHT INTO SATURDAY... .A SLOW MOVING STORM SYSTEM IS FORECAST TO GRADUALLY PULL THROUGH THE REGION TODAY INTO SATURDAY. THIS WILL ALLOW AMPLE MOISTURE TO CONTINUE TO STREAM INTO IOWA. RAINFALL THAT HAS FALLEN OVERNIGHT HAS SATURATED THE GROUND ACROSS MUCH OF CENTRAL IOWA. AS THE SYSTEM PULL THROUGH THE STATE ADDITIONAL HEAVY RAIN IS ANTICIPATED BEFORE THE THREAT DIMINISHES BY SATURDAY EVENING. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-301700- /O.NEW.KDMX.FF.A.0002.070330T2300Z-070331T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 350 AM CDT FRI MAR 30 2007 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...POLK... STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO... FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR... MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA... ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * FROM THIS EVENING THROUGH SATURDAY AFTERNOON * CURRENT RAINFALL ON ALREADY MOIST GROUND IS LEADING TO SATURATED SOILS ACROSS MUCH OF CENTRAL IOWA. ADDITIONAL MODERATE TO HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TONIGHT INTO SATURDAY FOR MUCH OF IOWA... ESPECIALLY ALONG AND WEST OF INTERSTATE 35. RAINFALL OF 1 TO 3 INCHES IS POSSIBLE DURING THIS TIME WITH ISOLATED HIGHER AMOUNTS. GIVEN THE HIGHER INTENSITY RAINFALL RATES WITH THUNDERSTORMS AND ALREADY SATURATED GROUND...FLASH FLOODING MAY BE POSSIBLE. IN ADDITION...AS THE RUNOFF MAKES ITS WAY INTO THE MAIN STEM RIVERS...RIVER FLOODING MAY BECOME A PROBLEM BY THIS WEEKEND. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
2 follow-up statements
000 WGUS63 KDMX 301538 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1038 AM CDT FRI MAR 30 2007 ...HEAVY RAINS EXPECTED TONIGHT INTO SATURDAY... .A SLOW MOVING STORM SYSTEM IS FORECAST TO GRADUALLY PULL THROUGH THE REGION TODAY INTO SATURDAY. THIS WILL ALLOW AMPLE MOISTURE TO CONTINUE TO STREAM INTO IOWA. RAINFALL THAT HAS FALLEN OVERNIGHT INTO THIS MORNING HAS SATURATED THE GROUND EVEN MORE ACROSS MUCH OF CENTRAL IOWA. ADDITIONAL HEAVY RAIN IS ANTICIPATED BEFORE THE THREAT DIMINISHES BY SATURDAY EVENING. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-302345- /O.CON.KDMX.FF.A.0002.070330T2300Z-070331T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 1038 AM CDT FRI MAR 30 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... BOONE...DALLAS...HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK... HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL... CRAWFORD...GREENE...GUTHRIE AND SAC. * FROM 6 PM CDT THIS EVENING THROUGH SATURDAY AFTERNOON * RECENT RAINFALL ON ALREADY MOIST GROUND IS CONTINUING TO SATURATE SOILS ACROSS MUCH OF CENTRAL IOWA. MAXIMUM AMOUNTS FROM 1 TO 1.5 INCHES FELL OVERNIGHT ACROSS AREAS FROM ATLANTIC TO BEDFORD...AND IN NORTHERN IOWA FROM NORTHWOOD SOUTH TO ELDORA. ADDITIONAL MODERATE TO HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TONIGHT INTO SATURDAY FOR MUCH OF IOWA... ESPECIALLY ALONG AND WEST OF INTERSTATE 35. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE DURING THIS PERIOD. GIVEN THE HIGHER INTENSITY RAINFALL RATES WITH THUNDERSTORMS AND ALREADY SATURATED GROUND...FLASH FLOODING MAY OCCUR. IN ADDITION...AS THE RUNOFF MAKES ITS WAY INTO THE MAIN STEM RIVERS...RIVER FLOODING MAY BECOME A PROBLEM BY THIS WEEKEND. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KINNEY
000 WGUS63 KDMX 302037 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 337 PM CDT FRI MAR 30 2007 ...MORE HEAVY RAIN ON THE WAY OVERNIGHT INTO SATURDAY... .A SLOW MOVING STORM SYSTEM WILL PUSH NORTH THROUGH THE REGION OVERNIGHT INTO SATURDAY. THE SYSTEM WILL COMBINE WITH VERY MOIST AIR TO PRODUCE AREAS OF HEAVY RAINFALL. THE ADDITIONAL RAIN AND AN ALREADY SATURATED GROUND COULD LEAD TO RENEWED RISES ON RIVERS AND STREAMS. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-310500- /O.CAN.KDMX.FF.A.0002.070330T2300Z-070331T2300Z/ /O.NEW.KDMX.FA.A.0002.070330T2300Z-070331T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 337 PM CDT FRI MAR 30 2007 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...FLASH FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...POLK... STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO... FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR... MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST IOWA... ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * THROUGH SATURDAY AFTERNOON * RECENT RAINFALL IS CONTINUING TO SATURATE SOILS ACROSS MUCH OF CENTRAL IOWA. MAXIMUM AMOUNTS FROM 1 TO 1.5 INCHES FELL OVERNIGHT ACROSS AREAS FROM ATLANTIC TO BEDFORD...AND IN NORTHERN IOWA FROM NORTHWOOD SOUTH TO ELDORA. ADDITIONAL MODERATE TO HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED OVERNIGHT INTO SATURDAY FOR MUCH OF IOWA... ESPECIALLY ALONG AND WEST OF INTERSTATE 35. MOST LOCATIONS CAN EXPECT AT LEAST AN INCH OF ADDITIONAL RAINFALL THROUGH SATURDAY EVENING...WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. AS THE RUNOFF MAKES ITS WAY INTO THE MAIN STEM RIVERS...RIVER FLOODING MAY BECOME A PROBLEM BY THIS WEEKEND...ESPECIALLY THE DES MOINES AND RACCOON BASINS. SHORT TERM FLASH FLOODING IS NOT OUT OF THE QUESTION IF RAINFALL INTENSITIES ARE HIGHER THAN CURRENTLY EXPECTED...BUT THE THREAT FOR WIDESPREAD FLASH FLOODING IS LOW. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ KINNEY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Mar 30, 2:50 AM CDT, 1 hour earlier.
Area forecast discussion, Mar 30, 2:50 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...AMENDED
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT FRI MAR 30 2007
.DISCUSSION...
MAIN CONCERN IN FORECAST WILL BE THE AMOUNT OF RAINFALL THROUGH
TONIGHT AND SATURDAY. RAINFALL WILL BE STRONG DETERMINANT FOR ANY
FLOODING FORECAST.
TODAY CURRENT AREA OF SHOWERS AND THUNDERSTORMS WITH BRIEF HEAVY
RAINS WILL LINGER MUCH OF THE DAY AS UPPER SYSTEM OVER NORTHERN
ROCKIES SENDS A SERIES OF SHORTWAVES OUT THEN SECONDARY LOW MOVES
OUT ON SATURDAY TO RE ENFORCE RATHER STRONG SURFACE LOW. EXACT
TRACKS OF SURFACE LOW UNCERTAIN AS GFS AND NAM DIVERGE ON SOLUTIONS
THOUGH UPPER LEVEL SOLUTIONS CLOSE. SURFACE LOW TAKES MUCH MORE
NORTHERLY TRACK BY GFS AND MANY OTHER MODELS (CANADIAN ECMWF AND
ENSEMBLES) THIS SOLUTION APPEARS REASONABLE CONSIDERING A SYSTEM OF
THIS TYPE (CLOSE LOW) WILL TEND TO DRIFT FROM INITIAL SOLUTIONS MORE
NORTH AND WEST OF ORIGINAL TRACK. LOOK AT SOUNDINGS SUGGEST STRONG
TREND OF A VERY WET SOUNDING UNTIL SATURDAY AFTERNOON WHEN THINGS
BEGIN TO DRY OUT AND WILL LIKELY CUTOFF PRECIPITATION PREMATURELY.
BEST LIFT LATE TONIGHT AND SATURDAY WITH PLENTY OF MOISTURE LIKELY
TO PRODUCE SOME HEAVY RAINS. AIRMASS DOES SOME DESTABILIZATION
HOWEVER MUCH DEPENDS ON HEATING AND IF SKIES REMAIN CLOUDY WOULD
EXPECT NOT MUCH ON THE WAY OF ANY SEVERE HOWEVER OUTLOOKS POINT TO
THE POSSIBILITY OF SLIGHT CHANCE AND IF THERE IS ENOUGH HEATING
WOULD BE ENOUGH OF A TRIGGER TO DEVELOP SOME ISOLATED SEVERE
STORMS. STILL POINTS TO POSSIBLE SEVERE FRIDAY AND SAT. WITH
BOUNDARY MOVING NORTH AND SERIES OF SHORTWAVES MOVE OVER THE AREA
AND MAY RESULT IN SEVERE WEATHER. MODEL OF CHOICE REMAINS GFS
MODERATED BY ECMWF AND CANADIAN MODEL AS BOTH UPPER LEVEL AND SURFACE
SYSTEMS FOLLOW A MORE STRAIGHT NORTHERLY TRACK. TEMPERATURES WILL
BE A FORECAST CHALLENGE DEPENDING ON MOVEMENT OF SURFACE SYSTEMS AND
RESULTING PRECIPITATION. WILL ISSUE FLASH FLOOD WATCH FOR 6 PM
TONIGHT THROUGH 6 PM SATURDAY. BELIEVE FLASH FLOOD BEST SINCE ANY
MAINSTEM WILL BE LONGER TERM AND ATTM HEAVY RAINS WILL BE MORE OF
FLASH FLOOD THREAT.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH 6 PM FRIDAY
THROUGH 6 PM SATURDAY FOR
IAZ004>007-0015>017-23>026-033>037-
044>048-057>060-070>073-081>083-092>094-
IAZ004>007-0015>017-23>026-033>037-044>048-
057>060-070>073-081>083-092>094-
&&
FORSTER/155/31Hazardous weather outlook, Mar 29, 11:42 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1142 PM CDT THU MAR 29 2007 IAZ044-045-057>059-070>072-081>083-092>094-302130- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS- UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 1142 PM CDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHWEST IOWA MAINLY SOUTHWEST OF A DENISON TO LAMONI LINE. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT WITH AREAS OF HEAVY RAIN POSSIBLE. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. THESE RAINFALL AMOUNTS WILL CAUSE RISES ON LOCAL STREAMS. AN ISOLATED SEVERE STORM OR TWO ARE POSSIBLE WITH NICKEL SIZED HAIL AND 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY NIGHT. THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS FRIDAY NIGHT...AND AGAIN SATURDAY AFTERNOON AND EARLY EVENING. AVERAGE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH SATURDAY NIGHT...AND COULD CAUSE RENEWED RISES ON RIVERS AND STREAMS LATE THIS WEEKEND...ESPECIALLY THE UPPER REACHES OF THE DES MOINES AND RACCOON RIVER BASINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT...AND AGAIN SATURDAY AFTERNOON AND EARLY EVENING. IAZ004>007-015>017-023>028-033>039-046>050-060>062-073>075- 084>086-095>097-302130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-LUCAS- MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 1142 PM CDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT WITH AREAS OF HEAVY RAIN POSSIBLE. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE...MAINLY WEST OF INTERSTATE 35. THESE RAINFALL AMOUNTS WILL CAUSE RISES ON LOCAL STREAMS. AN ISOLATED SEVERE STORM OR TWO ARE POSSIBLE WITH NICKEL SIZED HAIL AND 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO SATURDAY NIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE FRIDAY NIGHT...WITH A BETTER CHANCE FOR SEVERE THUNDERSTORMS SOUTH OF U.S. HIGHWAY 20 SATURDAY AFTERNOON AND EARLY EVENING. AVERAGE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH SATURDAY NIGHT...AND COULD CAUSE RENEWED RISES ON RIVERS AND STREAMS LATE THIS WEEKEND...ESPECIALLY THE UPPER REACHES OF THE DES MOINES AND RACCOON RIVER BASINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT...AND AGAIN SATURDAY AFTERNOON AND EARLY EVENING. FAB/DONAVON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:37 PM CDT | Flood Watch | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 29 more | 20 hr |
Nearby
Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.